Discussions that mention aciphex

High Cholesterol board


Hi,

I've been on Crestor for 6 weeks now and my cholesterol has improved dramatically. Unfortunatly I've also had 24/7 nausea, loss of appetite, and occasional vomiting. I've had stomach problems before starting statins so I'm not sure if this caused by Crestor. I've also been on Aciphex for GERD for over a year which has controlled my symptoms until now.

My question is I'm thinking of stopping the Crestor temporarily to see if Crestor is aggravating my problems. How long does it stay in your system? Anyone else have stomach problems with statins?

Thanks,

DebbieZ
debbie,

I know MANY people on statins and none has ever reported nausea as a symptom.
A close friend coincidentally takes both simvastatin and Aciphex. I've done Lipitor and Prilosec....no interactions.

I don't think statins remain too long in the system....a couple days should do it. Testing by removing any particular drug to check if side effects is a GREAT idea in all cases except life-saving drugs (like blood thinners...insulin...antibiotics).
You should know pretty fast because nausea is usualkly caused right in the stomach...where the pills go FIRST :jester: .
Hi: Saw your posting. I am new to this messageboard but am curious how stopping crestor has worked out for you, assuming you have stopped. I too have high chlosterol and my dr put me on Crestor. It has the same effect ... makes me feel ill the same as you had indicated, not to the point where I am actually sick to my stomach. The pills had taken my chlosterol levels down significantly. (to where they should be)
But between feeling sick and with the fear of possible liver damage as the use of statins obviously present, I have decided to stop taking the pills.

Curious if anyone knows if stopping actually causes a significant increase in the chlosterol count (like to pre-treatment levels), I have noticed a bit of numbness in my arms and legs (not always, just infrequently) but wonder if my chlosterol might be way higher because of stopping Crestor.

I used to take lipidil but found that it wasn't taking the chlosterol down at all. I also take allopurinol (for gout ... and it works great) and cardizem (for high blood pressure ... and it is reasonable) .

appreciate and input you might have.



Bob.







Quote from DebbieZ:
Hi,

I've been on Crestor for 6 weeks now and my cholesterol has improved dramatically. Unfortunatly I've also had 24/7 nausea, loss of appetite, and occasional vomiting. I've had stomach problems before starting statins so I'm not sure if this caused by Crestor. I've also been on Aciphex for GERD for over a year which has controlled my symptoms until now.

My question is I'm thinking of stopping the Crestor temporarily to see if Crestor is aggravating my problems. How long does it stay in your system? Anyone else have stomach problems with statins?

Thanks,

DebbieZ